Case Study Two

How to Subscribe
MLS & MLT Comprehensive CE Package
Includes 175 CE courses, most popular
$109Add to cart
Pick Your Courses
Up to 8 CE hours
$55Add to cart
Individual course$25Add to cart
Need multiple seats for your university or lab? Get a quote
The page below is a sample from the LabCE course Immune Hemolytic Anemias. Access the complete course and earn ASCLS P.A.C.E.-approved continuing education credits by subscribing online.

Learn more about Immune Hemolytic Anemias (online CE course)
Case Study Two

A hospitalized 45-year-old patient complains of generalized aches and fatigue. They are currently receiving high-dose intravenous penicillin to fight an infection. A CBC and bilirubin are ordered. The hemoglobin result is 8.1 g/dL (reference interval: 13.5-18.0 g/dL) and the bilirubin is slightly elevated.
As penicillin is a medication that can be associated with drug-induced autoimmune hemolytic anemia via the drug-adsorption mechanism, what test would be helpful to ascertain if there is an immune reaction causing decreased red blood cell survival?
Consider how you would answer this question before proceeding to the next page.